HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Freeness over the diagonal and outliers detection in deformed random matrices with a variance profile

Abstract : We study the eigenvalue distribution of a GUE matrix with a variance profile that is perturbed by an additive random matrix that may possess spikes. Our approach is guided by Voiculescu's notion of freeness with amalgamation over the diagonal and by the notion of deterministic equivalent. This allows to derive a fixed point equation to approximate the spectral distribution of certain deformed GUE matrices with a variance profile and to characterize the location of potential outliers in such models in a non-asymptotic setting. We also consider the singular values distribution of a rectangular Gaussian random matrix with a variance profile in a similar setting of additive perturbation. We discuss the application of this approach to the study of low-rank matrix denoising models in the presence of heteroscedastic noise, that is when the amount of variance in the observed data matrix may change from entry to entry. Numerical experiments are used to illustrate our results.
Document type :
Journal articles
Complete list of metadata

https://hal.inria.fr/hal-02864621
Contributor : Jérémie Bigot Connect in order to contact the contributor
Submitted on : Thursday, June 11, 2020 - 11:02:25 AM
Last modification on : Friday, April 1, 2022 - 3:56:15 AM

Links full text

Identifiers

Collections

Citation

Jérémie Bigot, Camille Male. Freeness over the diagonal and outliers detection in deformed random matrices with a variance profile. Information and Inference, Oxford University Press (OUP), 2021, 10 (3), pp.863-919. ⟨10.1093/imaiai/iaaa012⟩. ⟨hal-02864621⟩

Share

Metrics

Record views

15